MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER

KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER
Model Number 26167FNS
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on-going.Product currently will stay at the facility.Should the product be sent in later with additional information/investigation results a supplemental medwatch will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).As of today, no other similar case has been found.The manufacture continues to review and investigate.
 
Event or Problem Description
It was reported that there was event with a 26167fns ultramicro needle holder.According to the information received, part of the needle holder broke off into the patient and needed to be retrieved.No patient harm noted at time of this report.
 
Additional Manufacturer Narrative
Per the investigation product report the product was not returned.According to the customer's description of the fault, the carbide plate in the jaw section has probably detached.The reason for this is probably excessive force on the jaw or the carbide insert.Since the product was not sent in for examination, no in-depth examination can be carried out.The ifu, points out in warning for risk of injury to patient "overloading the instrument as a result of applying or exerting too much force on it may cause the medical device to break, bend or malfunction".The event is filed under internal karl storz complaint id (b)(4).

Brand Name
ULTRAMICRO NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16894483
Report Number9610617-2023-00091
Device Sequence Number6162793
Product Code GCJ
UDI-Device Identifier04048551095362
UDI-Public4048551095362
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FNS
Device Catalogue Number26167FNS
Device Lot NumberWO01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale